How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Selah R, M.S. LPC Your Own Question
Selah R, M.S. LPC
Selah R, M.S. LPC, Therapist
Category: Mental Health
Satisfied Customers: 582
Experience:  Licensed Professional Counselor; over 13+ yrs exp working with adults, teens, & families/couples.
Type Your Mental Health Question Here...
Selah R, M.S. LPC is online now
A new question is answered every 9 seconds

I am tapering off Lamictal...was misdiagnosed with Bipolar

Resolved Question:

I am tapering off Lamictal...was misdiagnosed with Bipolar II and have gone thru dizzyness, depression, disassociation, feeling empty, ears ringing, body jerking motions-myoclonus, anger, sadness, regrets, self-aggrandizement, TIREDness, insomnia, lack of appetite. When I do sleep, I use chamomile tea and it relaxes me, I also use ear plugs. I wake up tired and can't shake the blues. Since I don't have Bipolar, per psych doc, I researched my relational issues and dysfunctions. I think I could have Borderline Personality Disorder. How can I snap out of this mess I am living thru??? Monica
Submitted: 6 years ago.
Category: Mental Health
Expert:  Selah R, M.S. LPC replied 6 years ago.
Chat Conversation Started
Expert:  Selah R, M.S. LPC replied 6 years ago.
Thank you for trusting JustAnswer with your important question.

Tapering off Lamictal is a slow process and can have many nasty negative side-effects. Your doctor may need to put you on other medications to help with the symptoms (like Meclizine for motion sickness/dizziness, an SSRI for the mood issues, and maybe a low dose of Klonopin to help with the sleep and body jerking). Then as things stabilize, you can slowly come off these one at a time.

A form of therapy that is showing a lot of benefit for people with overwhelming emotions such as Borderline Personality Disorder (as well as dissociation, depression, and other emotional issues) is Dialectical Behavior Therapy. Your psychiatrist might be able to refer you to someone who does this form of treatment. If your psychiatrist is the type who does medication management and therapy combined, they may be willing to help you learn DBT through a workbook such as "Dialectical Behavior Therapy Skills Workbook: Practical DBT Exercises for Learning Mindfulness, Interpersonal Effectiveness, Emotion Regulation, & Distress Tolerance" by Matthew McKay (available on

Selah R, M.S. LPC and other Mental Health Specialists are ready to help you
Customer: replied 6 years ago.
Please long does it take to completely withdraw from Lamictal...I mean after the last dose....mine was one month ago. THanks so much! Monica

Related Mental Health Questions